MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B1100-040
Medical Device Problem Codes Inflation Problem (1310); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported inflation issue; however, the separation appears to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the common iliac artery.The 10x40mm armada balloon dilatation catheter (bdc) was used for post-dilation of a stent graft; however, the balloon failed to inflate.Therefore, the bdc was removed from the patient and the balloon was noted to be separated.It was confirmed that the separated balloon was removed with the bdc.Another same size armada was used to complete the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, and functional inspections were performed on the returned device.The reported inflation issue and balloon separation were not confirmed.The investigation was unable to determine a conclusive cause for the reported inflation issue or balloon separation.However, possible factors that may contribute to difficulty inflating may include, but are not limited to, manufacturing, poor connection with the inflation device, damage to the inflation lumen, patient anatomical morphology and patient disease state.Additionally, possible factors that may contribute to a balloon separation may include, but not limited to, manufacturing damage, interaction with the anatomy, user attempts to remove against resistance and physician applies excessive force against resistance.In this case, a conclusive cause for the reported inflation issue and a balloon separation could not be determined since the complaints could not to be confirmed during return analysis.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H3: the device was initially reported as discarded; however, it was returned for analysis.H6: type of investigation code 4115 was removed.H6: investigation findings code 3221 was removed.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18029986
Report Number2024168-2023-11951
Device Sequence Number14931099
Product Code LIT
UDI-Device Identifier08717648154942
UDI-Public08717648154942
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue NumberB1100-040
Device Lot Number30127G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown